Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 232, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 11:05 PM EDT for Licking County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 11:05 PM EDT (03:05 UTC)
- Expired
- Jul 27, 2012, 11:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Licking County, OH
The radar
The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS51 KILN 280305
SVRILN
OHC089-280330-
/O.NEW.KILN.SV.W.0232.120728T0305Z-120728T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1105 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 1130 PM EDT.
* AT 1102 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR ST. LOUISVILLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LICKING COUNTY...INCLUDING FALLSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4015 8243 4022 8247 4025 8242 4024 8219
4024 8218 4019 8218 4018 8218
TIME...MOT...LOC 0306Z 248DEG 22KT 4021 8236
$$2 follow-up statements
899 WWUS51 KILN 280315 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1115 PM EDT FRI JUL 27 2012 OHC089-280330- /O.CON.KILN.SV.W.0232.000000T0000Z-120728T0330Z/ LICKING OH- 1115 PM EDT FRI JUL 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR NORTHEASTERN LICKING COUNTY... AT 1113 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FALLSBURG...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LICKING COUNTY...INCLUDING FALLSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4019 8218 4019 8231 4024 8236 4024 8218 TIME...MOT...LOC 0315Z 247DEG 25KT 4024 8227 $$
894 WWUS51 KILN 280321 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1121 PM EDT FRI JUL 27 2012 OHC089-280332- /O.EXP.KILN.SV.W.0232.000000T0000Z-120728T0330Z/ LICKING OH- 1121 PM EDT FRI JUL 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LICKING COUNTY WILL EXPIRE AT 1130 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4019 8218 4019 8231 4024 8236 4024 8218 TIME...MOT...LOC 0322Z 247DEG 25KT 4026 8221 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:18 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 8:18 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 818 PM EDT FRI JUL 27 2012 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THUNDERSTORMS HAVE BEEN GRADUALLY WEAKENING AND EXPECT THIS OVERALL TREND TO CONTINUE THROUGH THE REST OF THE EVENING AS WE LOSE SOME OF THE INSTABILITY. HAVE CLEARED THE WATCH ACROSS WESTERN AREAS AND WILL PROBABLY BE ABLE TO CLEAR MOST IF NOT ALL OF THE REST OF IT AHEAD TIME. AS THE COLD FRONT SAGS SOUTH...PCPN COULD LINGER ACROSS OUR FAR SOUTHEAST INTO THE EARLY MORNING HOURS SO WILL CONTINUE WITH THE FFA THERE. ONE OTHER CONCERN IS THE POSSIBLE CLEARING THAT COULD WORK AT LEAST INTO OUR NORTHWEST THROUGH LATE EVENING. IF WE CLEAR OUT FAST ENOUGH...WE COULD EVENTUALLY SEE SOME STRATUS OR FOG DEVELOPMENT LATER TONIGHT. WILL INDICATE SOME PARTIAL CLEARING THROUGH EARLY MORNING...BUT THEN HEDGE AND BRING IN SOME PARTLY CLOUDY SKIES LATER TONIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTHWEST SATURDAY INTO SATURDAY NIGHT. HOWEVER...UNTIL THE MID LEVEL TROUGH AXIS CLEARS THE AREA THROUGH THE AFTERNOON...IT WILL BE TOUGH TO RULE OUT A STRAY THUNDERSTORM OR TWO. THE BEST CHANCE FOR THIS WILL BE ACROSS OUR NORTHEAST WHERE SOME WEAK INSTABILITIES WILL LINGER INTO THE AFTERNOON HOURS. SKIES SHOULD THEN CLEAR THROUGH THE EVENING HOURS AS HIGH PRESSURE CONTINUES TO BUILD IN. WILL TREND HIGHS A TAD COOLER ACROSS THE NORTH ON SATURDAY AS WE SHOULD START TO GET INTO A LITTLE BIT OF WEAK CAA. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY WILL FEATURE SFC HIGH PRESSURE OVERHEAD WITH WNW FLOW ALOFT. LOW LEVEL FLOW BEGINS TO TURN BACK AROUND TO THE SOUTHWEST...SO SOME 90 DEGREE READINGS MAY SNEAK TOWARD THE SOUTHWEST...BUT HUMIDITY WILL BE ON THE LOW SIDE. 00Z ECMWF WAS THE ONLY MODEL SHOWING A SHORTWAVE TROUGH DIVING INTO THE AREA SUNDAY NIGHT...SO HAVE EXCLUDED ITS QPF IN THE FORECAST. A GRADUAL PATTERN CHANGE TAKES PLACE NEXT WEEK AS TELECONNECTIONS FROM THE NORTHERN LATITUDES HELP GRADUALLY DEEPEN THE EAST COAST TROUGH AND PUSH THE DOMINANT PLAINS RIDGE BACK TOWARD THE WEST. A SERIES OF DISTURBANCES IN NORTHWEST FLOW ALOFT SHOULD PROVIDE INTERMITTENT CHANCES OF THUNDERSTORMS. TRACK AND TIMING IS OBVIOUSLY AN ISSUE IN THIS TYPE OF PATTERN...BUT MODELS CONTINUE TO HONE INTO THE LATE MONDAY TO LATE TUESDAY TIME FRAME FOR A SFC COLD FRONT TO PUSH THROUGH THE AREA. HAVE 40 POPS SPREADING EAST THROUGH THIS TIME...THEN DROPPING SLIGHTLY FOR THE WEDNESDAY AND THURSDAY PERIOD. WITH LITTLE TEMPERATURE ADVECTION DURING MOST OF THE WEEK... TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...WITH SOME INCREASE IN HUMIDITY. BY FRIDAY...BOTH THE 00Z AND 12Z ECMWF FLATTEN THE UPPER LEVEL FLOW PATTERN SOMEWHAT...ALLOWING WARMER TEMPERATURES TO SURGE EAST. HAVE LEANED TOWARD THIS SOLUTION...VERSUS THE STRONGER LONGWAVE TROUGH NOTED BY THE GFS. LOWERED POPS TO 20 PERCENT FRIDAY GIVEN UNCERTAINTY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS EVENING WILL PIVOT E/SE ACRS THE REMAINDER OF THE GREAT LAKES THROUGH SATURDAY MORNING...THEN EASTWARD TOWARD NEW ENGLAND BY SATURDAY EVENING. CONVECTION SHOULD CONTINUE IN A SCATTERED NATURE NEAR THE TAF SITES THROUGH ABOUT 05Z WHERE IT SHOULD GRADUALLY COME TO AN END. A COLD FRONT AND WEAK SURFACE LOW WILL CONTINUE TO SAG E/SE THROUGH THE REGION OVERNIGHT. LOOKING UPSTREAM...IT APPEARS SKIES MAY GO MOSTLY CLEAR AT SOME POINT BY EARLY MORNING. GIVEN RECENT RAINFALL AND LIGHT WIND FLOW...THIS WILL LIKELY RESULT IN SOME FOG AT THE TAF SITES. IT IS STILL UNCLEAR AT THIS POINT AS TO HOW LOW VSBYS WILL GET AND STILL HAVE MAINTAINED MVFR/IFR VSBYS. MODELS CONTINUE TO INDICATE THAT AS THE WEAK SURFACE LOW RIPPLES BY...LOW LEVEL MOISTURE MAY WORK SOUTHWARD IN THE WEAK CAA BEHIND THE LOW...AFFECTING THE NORTHERN TAF SITES BETWEEN 09Z AND 12Z. AS SUCH...HAVE BROUGHT/MAINTAINED SOME IFR CIGS AT KDAY...KCMH...AND KLCK. ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO BE CONCERNED ABOUT ATTM. UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO SUNDAY. .OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR OHZ079>082-088. KY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ098>100. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...SNYDER AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 9:23 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 923 PM EDT FRI JUL 27 2012 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-290130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- 923 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ098>100-OHZ079>082-088-290130- ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 923 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL SLOWLY TAPER OFF ACROSS THE REGION THROUGH THE EARLY MORNING HOURS. A FEW OF THE STORMS MAY STILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 7:17 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
717 PM EDT FRI JUL 27 2012
KYZ100-OHZ081-082-088-272345-
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
717 PM EDT FRI JUL 27 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO...PIKE...
SOUTHEASTERN ADAMS AND NORTHEASTERN LEWIS COUNTIES THROUGH 745 PM
EDT...
AT 713 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM PIKETON TO MCDERMOTT TO BUENA VISTA...MOVING SOUTHEAST
AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAVERLY...PIKETON...
LUCASVILLE...PORTSMOUTH...ROSEMOUNT...NEW BOSTON...SCIOTODALE...
WHEELERSBURG...FRANKLIN FURNACE AND SOUTH WEBSTER.
ALSO...GARRISON...WAKEFIELD...FRIENDSHIP...WEST PORTSMOUTH...SAINT
PAUL...FIREBRICK...REXTON AND GIVENS ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.
LAT...LON 3856 8335 3917 8322 3915 8278 3896 8280
3894 8275 3886 8276 3886 8271 3868 8271
3867 8276 3860 8274 3859 8275 3857 8282
3859 8285 3875 8288 3872 8302 3868 8302
3863 8306 3859 8307 3845 8320Local storm report, Jul 27, 7:43 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
743 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG FALMOUTH 38.67N 84.33W
07/27/2012 PENDLETON KY LAW ENFORCEMENT
A FEW TREES DOWN
&&Local storm report, Jul 27, 8:02 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG CONNERSVILLE 39.66N 85.14W
07/27/2012 FAYETTE IN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN. PART OF ROOFING REMOVED FROM
BUSINESS. BILLBOARD BLOWN DOWN.
&&
SNYDERLocal storm report, Jul 27, 8:29 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 WSW COLD SPRING 39.00N 84.49W
07/27/2012 KENTON KY PUBLIC
SHINGLES TORN OFF A ROOF NEAR KENTUCKY ROUTE 16 IN TAYLOR
MILL. NUMEROUS TREES DOWN IN THE AREA.
&&
HATZOSLocal storm report, Jul 27, 9:56 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
956 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG BLANCHESTER 39.29N 83.98W
07/27/2012 CLINTON OH FIRE DEPT/RESCUE
6 TREES DOWN AND ONE CAMPER BLOWN INTO A FIELD. TREE
LIMBS ON POWER LINES CAUSING POWER OUTAGE. TREE BLOWN ON
TO TRUCK IN DOWNTOWN.
&&
MIKEGSpecial weather statement, Jul 27, 10:52 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1052 PM EDT FRI JUL 27 2012
OHZ056-280315-
LICKING OH-
1052 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY
THROUGH 1115 PM EDT...
AT 1049 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH
OF GRANVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
UTICA...ST. LOUISVILLE AND FALLSBURG.
LAT...LON 4011 8242 4011 8256 4027 8256 4027 8248
4025 8247 4024 8219 4023 8218 4016 8218
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:52 PM EDT | Special Weather Statement | ILN | Licking | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.